Arkansas, 2019

Hail and Damaging Winds in Arkansas, August 26 to 27, 2019

August 26 to 27, 2019 · NWS LZK · 7 events in 3 counties and zones

One more front from the north was responsible for perhaps the largest round of severe weather on the 26th/27th. Just north of Harrison (Boone County), damaging winds pushed trees onto power lines shortly before 500 pm CDT on the 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

One more front from the north was responsible for perhaps the largest round of severe weather on the 26th/27th. Just north of Harrison (Boone County), damaging winds pushed trees onto power lines shortly before 500 pm CDT on the 26th. Closer to town, there was quarter size hail at 510 pm CDT. Later that night and early on the 27th, trees were flattened northeast of Moko (Fulton County). Car windows were blown out at Perryville (Perry County). A 59 mph gust was measured at Walnut Ridge (Lawrence County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 26, 1:30 PM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 26, 1:30 PM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
230 PM CDT Mon Aug 26 2019

.SHORT TERM...Tonight Through Wednesday

BeEn having to contend with lingering low clouds acrs the FA this
aftn. Otherwise, just a typical late summer day over the Natural
State, with hot and humid conds noted. Little if any convection
noted ovr the FA this aftn as well, but we are monitoring upstream
storm complex affecting parts of KS and MO.

Heading into tonight and Tue, a CDFNT rmns fcst to drop SEWD into
AR. Chances for SHRA/TSRA wl eventually incrs ovr the FA fm the NW
starting later this evening. Current fcst timing regarding PoP
trends still look on track and only some minor adjustments were
made. Model data still suggest an overall weakening trend with
intensity/coverage by the midday hrs on Tue ovr the S half of the
FA. Still looking at lingering rain chances acrs SRN AR late Tue
into Tue night.

Still looking at the potential for strong/severe storms tngt into
the early mrng hrs on Tue, primarily acrs the NW part of the FA.
Damaging winds and large hail wl pose to the main concerns. Heavy
rainfall could lead to localized flash flooding as well. However,
these threats are expected to diminish later Tue mrng/afternoon.
&&

.LONG TERM...Wednesday Night Through Monday

The extended period forecast should be quite pleasant with below
average temperatures and drier air moving into the region. High
pressure over the Southwest US with ridging extending into the
Pacific Northwest will again be the driving synoptic factor through
the period. This will provide northwesterly flow aloft over the
Natural State through the end of this week. Despite southerly
surface winds gradually returning by late this week as surface high
pressure pushes east of the state, expect drier and cooler
conditions to linger through the end of the week. Rain chances will
return to the area over the weekend as a trough sweeps southeastward
into the Lower Mississippi Valley and another surface cold front
pushes through the state. As mentioned above, temperatures will be
mild with highs in the lower to mid 80s and 90s, and lows in the
upper 60s and lower 70s.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...44 / Long Term...69
Hazardous weather outlook, Aug 26, 2:08 AM CST, 13 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
308 AM CDT Mon Aug 26 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-271000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
308 AM CDT Mon Aug 26 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Heat index values will warm into the upper 90s to just over 100
degrees this Monday afternoon...with the hottest conditions
expected across western and southwest Arkansas.

Thunderstorms return to the forecast this evening into the
overnight period. Some strong to severe thunderstorms are
possible...with damaging winds the main threat expected. Some
large hail could also be seen. The best chances for seeing severe
weather will be across the northwestern sections of the area late
this evening into the early overnight period. While widespread
heavy rainfall is not expected...locally heavy rainfall may lead
to isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

Chances for thunderstorms will remain in the forecast Tuesday
into Wednesday. However...the threat for seeing strong to severe
thunderstorms will become low. Cooler and drier conditions will
be seen to wrap up the week.

.Spotter Information Statement...

Spotter activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62

The radar

The Springfield radar (KSGF), 89 km away, was scanning. The volume nearest the first event began at 21:27 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Boone

When
August 26, 3:29 PM CST
Where
Boone County, 2.21 mi WNW of Lowry
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
36.478, -93.088

Thunderstorm Wind, Boone

When
August 26, 3:43 PM CST
Where
Boone County, 2.33 mi WSW of Hopewell
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.320, -93.140

Trees were blown down onto power lines on Dubuque Rd.

Thunderstorm Wind, Boone

When
August 26, 3:47 PM CST
Where
Boone County, 2.62 mi ENE of (Hro)harrison Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.290, -93.110

Trees were blown onto power lines.

Thunderstorm Wind, Boone

When
August 26, 4:01 PM CST
Where
Boone County, 0.69 mi N of Harrison
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.240, -93.120

A tree limb was blown down onto a power line, which caused power outages.

Hail, Boone

When
August 26, 4:10 PM CST
Where
Boone County, 0.69 mi N of Harrison
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.240, -93.120

Thunderstorm Wind, Fulton

When
August 27, 12:12 AM CST
Where
Fulton County, 1.77 mi NE of Moko
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.490, -91.810

Trees and power lines were down on Hwy. 395 N in northern Fulton County.

Thunderstorm Wind, Lawrence

When
August 27, 1:21 AM CST
Where
Lawrence County, Walnut Ridge
Measured
51 kt (59 mph) measured gust
Reported by
Storm Chaser
Coordinates
36.070, -90.960

A storm chaser measured a 59 mph wind gust in Walnut Ridge.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847710, 847711, 847713, 847716, 847714, 847717, 847718.